Effexor XR is a med that should be discontinued slowly by weaning in order to reduce the side effects of discontinuing it.
Talk to your doctor about decreasing the dose you are taking over a period of time. While you still may have some symptoms they shouldn't be as severe.
I've asked her how to wean off the Effexor XR, she will not give me a straight answer. I've even tried one pill every other day and still have the same problem and I'm ok with that if I knew when to stop totally or how long the side effects would last. I'm thinking I need a new Doctor. I'm getting anxiety just trying to get off the stuff. Thank you for your answer.
How long have you been off Effexor? If it was recently you may experience dizziness as well as the infamous brain "zaps", nausea and the list goes on.
I stopped Effexor cold turkey about 2 months ago and still have spontanious periodic dizzy spells. I was told by my doctor that in order to know for sure it's the Effexor I need to start taking it again. However, I'm afraid to start again because of the side effects I had as well as the need to come off (tapered this time) it again.
BTW - If you Google Effexor Withdrawal or Effexor Taper you'll find all kinds of information about coming off this drug.
Unfortunately, as with all anti-depressant meds, the side effects your experience may be irreversable. And as always, YMMV.
I have been coming off of Effexor now for 6 months. I was on 225mg. You have got to come off very slow. I first started to fast and got very sick. Now I am only on 35.7mg. and next month hope to get off altogether. One week drop down 1 day..next week drop down 2 days..next week drop down 3 days and so on. Sounds very slow...which it is...but it has worked for me. Then I will be on only 20mg. of Paxil which works for for me..the Effexor did not and it upped my blood pressure. Eventually...I would like to get off of Paxil also. It just takes time....good luck......Nana
I have been off the Effexor now for about 2 weeks. The Dizziness is still there but getting a little better, it is as my head moves and looks at things and it takes awhile for the brain and eyes to catch up I don't know how to explain it but it seems to get a little better. I have tried this before with same results except I take a Effexor and the problems seem to go away within a couple of hours. I even tried taking a pill everyother day for a week then stop by day 3 the side effects are there. I'am going to try to keep going cold turkey for now I hope this doesn't last for months I think I'll go crazy by then. I wish I would have been told how additive Effexor was before starting it is like fighting something all over again.